Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Piecewise linear embeddings of balls into contractible manifolds


Author: Kenneth C. Millett
Journal: Proc. Amer. Math. Soc. 70 (1978), 85-86
MSC: Primary 57C35
DOI: https://doi.org/10.1090/S0002-9939-1978-0467761-5
MathSciNet review: 0467761
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The simplicial space of proper piecewise linear embeddings of k-balls into n-dimensional contractible manifolds which are equal to a fixed embedding along the boundary is contractible if $ n - k = 3$.


References [Enhancements On Off] (What's this?)

  • [1] Dan Burghelea, Richard Lashof, and Melvin Rothenberg, Groups of automorphisms of manifolds, Lecture Notes in Mathematics, Vol. 473, Springer-Verlag, Berlin-New York, 1975. With an appendix (“The topological category”) by E. Pedersen. MR 0380841
  • [2] Kenneth C. Millett, Piecewise linear concordances and isotopies, American Mathematical Society, Providence, R.I., 1974. Memoirs of the American Mathematical Society, No. 153. MR 0365585
  • [3] C. Morlet, Plongements et automorphismes des variétés, Notes Cours Peccot, College de France, 1969.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57C35

Retrieve articles in all journals with MSC: 57C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0467761-5
Keywords: Alexander isotopy, contractible p.l. manifold, embedding space
Article copyright: © Copyright 1978 American Mathematical Society